MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTALINK BURR; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION ROTALINK BURR; CATHETER, CORONARY, ATHERECTOMY
Model Number 3320
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B3 date of event: earliest possible date of event as the patient underwent pci (b)(6) 2016 to (b)(6) 2023 e1 initial reporter phone: (b)(6).Wu, x., wu, m., huang, h.Et al.Predictive value of the cha2ds2 vasc hsf score for slow flow during rotational atherectomy in patients with severe coronary artery calcification.Bmc cardiovasc disord 25, 469 (2025).Https://doi.Org/10.1186/s12872-025-04931-1.
 
Event or Problem Description
It was reported via literature article that burr was stuck in lesion.Slow flow is a frequent complication of rotational atherectomy (ra) for severe coronary artery calcification (cac), yet effective preprocedural risk stratification tools are lacking.The cha2ds2 vasc hsf score incorporates multiple cardiovascular risk factors and may help predict adverse procedural outcomes.256 patients were analyzed retrospectively with severe cac undergoing ra.Patients were divided into a slow flow group (thrombolysis in myocardial infarction (timi) 0 to 2) and normal flow group (timi 3) based on post-ra angiographic assessment.Clinical, procedural, and angiographic data were compared.Independent predictors were identified using multivariate logistic regression, and receiver operating characteristic analysis assessed the predictive performance of variables.Ra was performed using the rotablator system (boston scientific (bsc), usa), which includes the rotawire guidewire, burr, and advancer mechanism.Initially, a standard 0.014-inch non-bsc coronary guidewire was advanced across the calcified lesion to reach the distal vessel segment.A non-bsc microcatheter was subsequently used to facilitate exchange for a 0.009 inch rotawire, either floppy or extra-support, allowing for precise and controlled burr delivery.Burr size was determined based on angiographic and intravascular imaging findings, generally starting with a 1.25 to 1.5 mm burr, with escalation as needed.The burr was advanced over the wire to a location just proximal to the target lesion using dynaglide mode, which facilitates smooth entry.Rotational speed was maintained between 140,000 and 190,000 rpm and modulated according to procedural demands.During activation, a gentle pecking motion was used for burr advancement, with each pass limited to less than equal to 30 s.Operators closely monitored for signs of excessive deceleration (e.G., a speed drop greater than 5,000 rpm), which could indicate high resistance or burr entrapment, particularly in lesions involving the right coronary ostium.Upon successful lesion crossing, the burr was withdrawn using either the dynaglide technique or balloon trapping.To minimize thermal injury and the occurrence of slow flow, a cocktail containing nicorandil (12 mg), isosorbide dinitrate (2.5 mg), and heparin (10,000 units in 500 ml saline) was continuously infused through the ra system.This infusion protocol was uniformly applied to all patients included in the study, in accordance with a standardized institutional guideline, ensuring consistency in pharmacologic support during ra procedures.Intravenous heparin was administered separately to maintain an activated clotting time of greater than 250 s throughout the procedure.Following ra, adequate contrast injection was used to reassess coronary perfusion, and timi flow grading was performed immediately.Additional lesion preparation was conducted using non-compliant, scoring, or cutting balloons to optimize outcomes of stent implantation or drug-coated balloon therapy.In selected cases, halfway ra targeting only the proximal segment of a long-calcified lesion was employed, with the distal portion treated using balloon angioplasty.This approach was typically reserved for lesions with complex or severe angulation.For patients at elevated procedural risk (e.G., those with reduced lvef, unprotected left main stenosis, or triple-vessel disease), intra-aortic balloon pump (iabp) support was inserted via femoral access prior to ra to enhance hemodynamic stability and reduce the incidence of periprocedural complications, including slow flow and myocardial injury.Slow flow occurred in 18.8% of patients.The slow flow group had significantly higher cha2ds2 vasc hsf scores, longer lesion lengths, smaller reference vessel diameters, and lower preprocedural systolic blood pressure (sbp).Multivariate analysis identified all four as independent predictors.The cha2ds2 vasc hsf score alone had moderate predictive value (area under the curve auc is 0.658), while a combined model incorporating the score with lesion length, reference diameter, and sbp achieved the highest accuracy auc is 0.893.Slow flow was also associated with a higher in-hospital rate of major adverse cardiovascular events.The cha2ds2 vasc hsf score is an independent predictor of slow flow during ra and, when combined with anatomical and hemodynamic variables, may enhance risk stratification.These findings support its use in preprocedural planning for patients with severe cac.

Brand Name
ROTALINK BURR
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
model farm road
cork
EI  
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key25048044
Report Number2124215-2026-23516
Device Sequence Number13154418
Product Code MCX
UDI-Device Identifier08714729185840
UDI-Public(01)08714729185840
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P900056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3320
Device Catalogue Number3320
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2026
Supplement Date Received by Manufacturer05/11/2026
Initial Report FDA Received Date04/30/2026
Supplement Report FDA Received Date06/01/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown